Skip Navigation
Skip to contents

JKSCT : Journal of The Korean Society of Clinical Toxicology

OPEN ACCESS
SEARCH
Search

Author index

Page Path
HOME > Browse Articles > Author index
Search
Hyung Il Kim 2 Articles
Incidence and Features of Cognitive Dysfunction Identified by Using Mini-mental State Examination at the Emergency Department among Carbon Monoxide-poisoned Patients with an Alert Mental Status
Hyun Youk, Yong Sung Cha, Hyun Kim, Sung Hoon Kim, Ji Hyun Kim, Oh Hyun Kim, Hyung Il Kim, Kyoung Chul Cha, Kang Hyun Lee, Sung Oh Hwang
J Korean Soc Clin Toxicol. 2016;14(2):115-121.   Published online December 31, 2016
DOI: https://doi.org/10.22537/jksct.2016.14.2.115
  • 75 View
  • 0 Download
AbstractAbstract PDF
Purpose: Because carbon monoxide (CO)-intoxicated patients with an alert mental status and only mild cognitive dysfunction may be inadequately assessed by traditional bedside neurologic examination in the emergency department (ED), they may not receive appropriate treatment. Methods: We retrospectively investigated the incidence and features of cognitive dysfunction using the Korean version of the Mini-Mental State Examination (MMSE-K) in ED patients with CO poisoning with alert mental status. We conducted a retrospective review of 43 consecutive mild CO poisoned patients with a Glasgow Coma Scale score of 15 based on documentation by the treating emergency physician in the ED between July 2014 and August 2015. Results: Cognitive dysfunction, defined as a score of less than 24 in the MMSE-K, was diagnosed in six patients (14%) in the ED. In the MMSE-K, orientation to time, memory recall, and concentration/calculation showed greater impairments. The mean age was significantly older in the cognitive dysfunction group than the non-cognitive dysfunction group (45.3 yrs vs. 66.5 yrs, p<0.001). Among the initial symptoms, experience of a transient change in mental status before ED arrival was significantly more common in the cognitive dysfunction group (32.4% vs. 100%, p=0.003). Conclusion: Patients with CO poisoning and an alert mental status may experience cognitive dysfunction as assessed using the MMSE-K during the early stages of evaluation in the ED. In the MMSE-K, orientation to time, memory recall, and concentration/calculation showed the greatest impairment.
Evaluation of Cardiac Function by Transthoracic Echocardiography in Patients with Myocardial Injury Secondary to Organophosphate Poisoning
Yoonsuk Lee, Oh Hyun Kim, Hyung Il Kim, Kyoung Chul Cha, Hyun Kim, Kang Hyun Lee, Sung Oh Hwang, Yong Sung Cha
J Korean Soc Clin Toxicol. 2015;13(2):62-70.   Published online December 31, 2015
  • 77 View
  • 0 Download
AbstractAbstract PDF
Purpose: Cardiac complications may occur in cases of organophosphate (OP) poisoning. However, a few studies regarding patterns of cardiac toxicity as determined by transthoracic echocardiography (TTE) after exposure to OP have been reported. In the current study, the authors examined cardiac functions using TTE in patients with myocardial injury caused by exposure to OP. Methods: A retrospective review was conducted on 16 consecutive cases of OP poisoning with myocardial injury (defined as elevated troponin I within 48 hours of arrival at the regional emergency center in South Korea and diagnosed and treated at the center from January 2012 to November 2014. Results: TTE was performed in 11 (69%) of the 16 patients with an elevated troponin I (TnI) level within 48 hours. Of these 11 patients, 5 patients (45.5%) exhibited reduced ejection fraction (EF), and 3 exhibited regional wall motion abnormality (RWMA). Two patients (18.2%) had both reduced systolic function and RWMA. Two of the 5 patients with reduced EF returned to normal systolic function, however two patients did not regain normal systolic function after admission. One patient expired due to multiple organ failure, and 4 patients were transferred with a moribund status. Twelve of 15 patients who survived to discharge (at 4 to 35 months) were followed. Five of these patients died during follow-up and 7 survived without further complications. Conclusion: OP can cause reversible cardiac dysfunction including reduced systolic function and RWMA. Serum TnI may be useful for initial assessment of cardiac function during the workup of patients suffering from OP poisoning. After the initial assessment of cardiac enzyme, further evaluation with TTE in patients with abnormal cardiac enzyme will be necessary to understand the cardiac toxicity.

JKSCT : Journal of The Korean Society of Clinical Toxicology